An abstract analysis of optimal goal-oriented adaptivity

Feischl, Michael and Praetorius, Dirk and van der Zee, Kristoffer George (2016) An abstract analysis of optimal goal-oriented adaptivity. SIAM Journal on Numerical Analysis, 54 (3). pp. 1423-1448. ISSN 1095-7170

PDF (feischl_praetorius_vanderZee_NottmEprint2016) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Available under Licence Creative Commons Attribution Non-commercial.
Download (1MB) | Preview


We provide an abstract framework for optimal goal-oriented adaptivity for finite element methods and boundary element methods in the spirit of (Carstensen, Feischl, Page, and Praetorius, Axioms of adaptivity, Comput. Math. Appl., 67 (2014), pp. 1195–1253). We prove that this framework covers standard discretizations of general second-order linear elliptic PDEs and hence generalizes available results beyond the Poisson equation.

Item Type: Article
Keywords: Adaptivity, goal-oriented algorithm, quantity of interest, convergence, optimal convergence rates, finite element method, boundary element method
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number:
Depositing User: van der Zee, Kristoffer
Date Deposited: 07 Apr 2016 08:59
Last Modified: 13 Sep 2016 15:29

Actions (Archive Staff Only)

Edit View Edit View